Doctor insights on:
Zyrtec Non Drowsy
Is there such thing as Zyrtec (cetirizine) NON drowsy? Pharmacist is saying there is. I can't find it.
They say Aerius is non-drowsy but it DOES make me drowsy in an hour while Zyrtec (cetirizine) has no adverse effect on me. Is this even normal?
Normal for you.: Everyone is a little different. While desloratadine does not make most people drowsy it seems to have that effect on you. This may be normal. ...Read more
Zyrtec (cetirizine) makes me very drowsy. Is this common and are there non-drowsy antihistamines that provide as effective allergy relief? Thanks
Yes: This is a common side effect of Zyrtec, but it is different for everyone. If Zyrtec makes you drowsy, you could try the other 2 common anti-histamines instead - Allegra or Claritin (loratadine). Some people have been drowsy with these medicines as well, but others have not. Best wishes. ...Read more
Antihistamine: Antihistamines can still cause drowsiness even if it says, non-drowsy, especially loratadine. Paradoxical effects of hyperactivity can be a side effect of antihistamines, though it tends to happen mostly in the very young or old. If you took a decongestant with it, then that can also cause hyperactivity. ...Read more
Individual variance: Any medication can produce non-typical effects on some of the population that is not seen in others. Claritin (loratadine) does not seem to cross into the brain in most people, allowing for a lack of sedation for most. However, all of us have some differences in how our body reacts to some medications ant this can be one of them. For you, the medication likely reaches your brain and causes stimulation. ...Read more
I took non drowsy dayquil, just one does (2 orange pills) I plan on having a martini tonight is that ok?
Moderation: One drink should not be an issue ...Read more
Drowsy cold medicines frequently have some sort of Benadryl (diphenhydramine) in them. This is great if you want to sleep. If you need to function, your best bet is Pseudoephedrine 160 mg so you can take it twice daily. This with 2 -3 days of a nasal decongestant works wonders while keeping you awake! ...Read more
Humidity and saline: Using a neti pot or other saline rinse device provides symptom relief without any untoward side effects. There is no medicine to cure the cold - you just have to get through the symptoms. Run humidifier, warm fluids such as soup, and saline rinses are the way to go. Almost all of the 'cold' medicines out there will make kids drowsy, although some have opposite effect on certain kids and make wild! ...Read more
Allegra (fexofenadine): If you are referring to over-the-counter antihistamines than Allegra (fexofenadine) is considered one of the most non-sedating on the market. Airline pilots can take this medication while flying so it has been proven to be non-sedating. Other non-sedating antihistamines include Zyrtec and Claritin (loratadine). ...Read more
Allergy Med: This is not a fair question, and I am sorry, but I must disagree with dr. Kwok. The sole oral antihistamine that does not cross the blood brain barrier and does not cause drowsiness in fexofenadine (aka. Allegra). Every other otc oral antihistamine has the risk of drowsiness. Most effective is also not fair bc every patient is different and we tailor therapy to the patient. C ur allergist. ...Read more
Claritin (loratadine): Hello, I have treated many people with allergy with antihistamines. Even though they are listed as non sedating, some people react to these medications in an unexpected fashion. Sedation may still occur and if this is present, I usually recommend using this medication if needed at night before sleep. It will still work for 24 hours and may help with allergy and sleep. ...Read more
Please describe a good non-drowsy allergy medicine for someone who is allergic to almost everything?
Nondrowsy medication: The antihistamine fexofenadine (allegra) is a very good non-drowsy medication. Claritin (loratadine) is also non drowsy. Zyrtec has a low likelihood of leading to drowsiness. The nasal steroid sprays are all non-drowsy. There are a lot of choices. Allergy injections are the best long term treatment for environmental allergies and are non-drowsy. ...Read more
Can a non drowsy antihistamine that had no side effects that I've noticed hurt you if u take 2 pills in 24hrs instead of 2?
No: Which antihistamine? Why using it? Sometimes, for chronic urticaria, cetirizine [Zyrtec] is dosed at 3 a day. The official dose of these is 1 a day. Allegra and claritin are also sometimes used at double or triple dose. It is best if you consult a Dr before you take doses higher than usual. ...Read more
Please let me know if there is anything that contains the same ingredients that Benadryl (diphenhydramine) has but its non drowsy?
Antihistamine: Benadryl (diphenhydramine) is the first generation antihistamine that has anticholinergic property and crosses the blood-brain barrier causing drowsiness. Several other second generation antihistamine works well and does not cause drowsiness like zyrtec, allergra and claritin. ...Read more
I have seen you should rotate OTC allergy meds. Does this apply to generic also. I take fexo-fenadine 180mg 24 hour non-drowsy prn due to cost.
No: There is no reason to rotate medications. If a medication works well for you, you should continue to take it. ...Read more